# SDR 7217071607

- Difficulty date: July 16, 2007
- Submitted: August 4, 2007
- Operation: Air carrier
- Aircraft: N170MC
- Make and model: Bolkms BK117B1
- Aircraft serial: 7217
- Engine: Lyc LTS101750B1
- System (JASC): 6510 · Tail Rotor Drive Shaft
- Part: Drive Shaft
- Part number: 11731542
- Condition: Damaged
- Location: Tail Rotor
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FOUND DURING INSPECTION,  THE FORWARD TAIL ROTOR DRIVESHAFT WAS FOUND TO HAVE A DEEP GROOVE WORN INTO THE TUBE NEAR THE END OF THE SHAFT EXCEEDING THE MECHANICAL DAMAGE LIMITS.  DAMAGE WAS CAUSED BY LOOSE REINFORCING WIRE FROM A NEARBY SCAT TUBE FOR THE AIR CONDITIONING DUCT.  THE DUCT HAD SEPARATED EXPOSING THE WIRE.
